MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2003476
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the console displayed error code 282 and the device cannot be used.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.This event is being reported for aborted/cancelled procedure with a patient under anesthesia or sedation is unknown.
 
Event or Problem Description
It was reported that during procedure the console displayed error code 282 and the device cannot be used.After that, additional information was receives indicating that this case was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
The console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, error 282 appears and stops.This is thought to be caused by a temporary communication error between the part that detects the laser and the board that controls the device.It was checked the continuity of communication cable and the connections of the connectors.It was also conducted a running test for about 30 minutes and confirmed that there were no errors.Therefore, the reported allegation was confirmed leading to the reported event.Error 282 indicates that the mmcu did not receive pyro data for a certain laser pulse.It leads to the system stopping lasing and giving a pop-up message to the user.The technical reason is that pyro data message was not received during lasing process handling in c28 via ipc communication channel.This message was overrun by chiller periodic monitoring message which was received at the same time.A synchronization problem causes an overrun and dropping of the pyro data message.To avoid task switching in the middle of pyro data message handling, a mutex will be added to the pyro data messages transmission, so that the message handling will not be interrupted till completion.This software change is not deemed to functionally impact the product performance and patient safety but is being made to improve user/service experience and brings the system back into specification.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18980905
Report Number2124215-2024-18061
Device Sequence Number5954963
Product Code GEX
UDI-Device Identifier07290109145457
UDI-Public07290109145457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2003476
Device Catalogue NumberGA-2003476
Device Lot Number0000000086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown